Hail, Sherburne
- When
- September 13, 7:47 AM CST
- Where
- Sherburne County, Big Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.330, -93.770
An upper level trough was the impetus for widely scattered severe weather across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
An upper level trough was the impetus for widely scattered severe weather across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 13, 4:43 AM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 543 AM CDT THU SEP 13 2007 .DISCUSSION... SURFACE FRONT EXTENDED FROM NEAR KROX TO KPIR AT 08Z THIS MORNING. HAVE RELEGATED CHANCE POPS MAINLY TO WEST CENTRAL WI...WHERE THE NAM AND GFS 305K SURFACES INDICATE RELATIVELY LOWER CONDENSATIONAL PRESSURE DEFICITS CORRELATED WITH WEAK UPGLIDE THIS AFTERNOON AND EARLY EVENING. TEMPERATURES TODAY WILL GENERALLY RANGE FROM 60 TO 70 DEGREES...WITH THE EXCEPTION OF SOUTH CENTRAL MN INTO WEST CENTRAL WI...WHERE SOME LOW 70S ARE POSSIBLE PRIOR TO THE FRONTAL PASSAGE. HEIGHTS/THICKNESSES COME CRASHING DOWN BY FRIDAY /540 THICKNESS TO THE IA BORDER/...AS CYCLONIC FLOW AND ATTENDANT COLD AIR ADVECTION PREVAIL IN THE WAKE OF THE SHORTWAVE TROUGH. HIGH TEMPERATURES WILL RESULTANTLY AVERAGE AROUND 20 DEGREES BELOW NORMAL FOR MID SEPTEMBER...WITH READINGS BETWEEN 50 AND 55 DEGREES EXPECTED. WINDS WILL SLACKEN ON FRIDAY NIGHT AS THE SURFACE RIDGE SETTLES IN ACROSS THE UPPER MIDWEST...WITH SATURDAY MORNING LOWS LIKELY PLUMMETING TO OR SLIGHTLY BELOW THE FREEZING MARK IN MANY LOCATIONS. BELOW NORMAL READINGS WILL PREVAIL ON SATURDAY...ALTHOUGH SOUTHERLY FLOW WILL INVOKE A WARMING TREND INTO SUNDAY. THE ECMWF AND NAM MODELS INDICATED SOME ELEVATED INSTABILITY ACROSS SOUTHERN MN ON SATURDAY NIGHT AS MOISTURE RETURN DEVELOPS. INCREASED CLOUD COVER AND INTRODUCED LOW POPS FOR RAIN SHOWERS. THE GFS AND ECMWF BOTH PROG THE NEXT FRONT TO ARRIVE IN THE MONDAY NIGHT THROUGH TUESDAY TIMEFRAME...DURING WHICH 30 TO 40 PERCENT POPS HAVE BEEN MAINTAINED. && .AVIATION.../12Z TAF ISSUANCE/ COLD FRONT WILL CONTINUE TO BARREL ACROSS THE UPPER MIDWEST AND THRU ALL THE TAF SITES OVER OUR FORECAST AREA BY MID AFTERNOON. FEW TSRA HAD DEVELOPED OVER THE SE PORTION OF OUR FCST AREA...WELL AHEAD OF THE FRONT OVER PARTS OF SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN. CEILING AND WEATHER CONDITIONS MIGHT DETERIORATE INVOF TSRAS AND CLOSE TO FRONTAL BOUNDARY TDA. MEANWHILE...CLOUDS AND CEILINGS WILL START OFF AT OR ABOVE 10K FEET AGL AND LOWER TO AROUND 4-5K FEET AGL. CONDS IMPROVING A COUPLE OF HOURS AFTER FRONTAL PASSAGE. THE MAIN AVIATION IMPACT WILL BE WINDS WITH OCNL GUSTS 28 KNOTS. VFR CONDITIONS ARE EXPECTED TO PREVAIL AFTERWARDS WITH NORTHWEST SFC WINDS DIMINISH TO 10 TO 15 MPH LATER THIS EVENING. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 AM CDT THU SEP 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 353 AM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD HIGH PRESSURE AREA WILL SETTLE IN ACROSS THE REGION ON FRIDAY NIGHT...WITH A CHANCE OF FROST ACROSS MUCH OF THE OUTLOOK AREA ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Minneapolis radar (KMPX), 56 km away, was scanning. The volume nearest the first event began at 13:47 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59643, 59644, 59645, 59646.